Alert archive / South Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS Sioux Falls, SD

January 9, 20164 states

NWS Sioux Falls, SD issued this wind chill advisory at Jan 9, 2016, 3:45 AM CST for 4 states. It took effect at Jan 9, 2016, 11:23 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2016, 3:45 AM CST (09:45 UTC)
In effect from
Jan 9, 2016, 11:23 AM CST
Expired
Jan 10, 2016, 11:00 AM CST
In force
24 hr
Issued by
NWS Sioux Falls, SD
All 44 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WWUS43 KFSD 090945
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CST SAT JAN 9 2016

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071-
091745-
/O.NEW.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/
LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
345 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST SUNDAY. 

* WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 5 TO 15 MPH
  THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AROUND 25
  BELOW ZERO...WITH THE COLDEST READINGS FROM ABOUT 4 AM THROUGH 8
  AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-091745-
/O.NEW.KFSD.WC.Y.0001.160109T2300Z-160110T1700Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
345 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM CST SUNDAY. 

* WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 10 TO 20 MPH
  THROUGH SUNDAY MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AROUND 30BELOW
  ZERO...WITH THE COLDEST READINGS FROM ABOUT 4 AM THROUGH 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
6 follow-up statements
820 
WWUS43 KFSD 091723
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1123 AM CST SAT JAN 9 2016

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-100130-
/O.EXT.KFSD.WC.Y.0001.160109T1723Z-160110T1700Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
1123 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 15 TO 30 MPH
  THIS AFTERNOON...WITH A FEW HIGHER GUSTS IN SOUTHWEST MINNESOTA.
  THE WINDS WILL THEN DECREASE TO 5 TO 15 MPH BY MIDNIGHT TONIGHT. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL HOVER AROUND 20 BELOW
  TO 25 DEGREES BELOW ZERO THIS AFTERNOON...BOTTOMING OUT AROUND
  30 BELOW ZERO OR SLIGHTLY COLDER LATE TONIGHT AND EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071-
100130-
/O.CON.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/
LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
1123 AM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST SUNDAY...

* WIND AND VISIBILITY...BRISK NORTHWEST WINDS OF 10 TO 20 MPH THIS
  AFTERNOON...WILL DECREASE TO LESS THAN 10 MPH TONIGHT AND SUNDAY
  MORNING. 

* WIND CHILL VALUES...DESPITE THE DECREASING WINDS...THE
  PLUMMETING AIR TEMPERATURES TONIGHT WILL ALLOW WIND CHILL VALUES
  TO BOTTOM OUT AT 20 BELOW TO 30 DEGREES BELOW ZERO BY LATE
  TONIGHT AND EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
209 
WWUS43 KFSD 092131
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
331 PM CST SAT JAN 9 2016

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071-
100545-
/O.CON.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/
LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
331 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST SUNDAY...

* WIND AND VISIBILITY...BRISK NORTHWEST WINDS OF 10 TO 20 MPH 
  THIS AFTERNOON...WILL DECREASE TO LESS THAN 10 MPH TONIGHT AND 
  SUNDAY MORNING. 

* WIND CHILL VALUES...DESPITE THE DECREASING WINDS...THE 
  PLUMMETING AIR TEMPERATURES TONIGHT WILL ALLOW WIND CHILL 
  VALUES TO BOTTOM OUT AT 20 BELOW TO 30 DEGREES BELOW ZERO BY 
  LATE TONIGHT AND EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-100545-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
331 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS WILL AVERAGE 15 TO 30 
  MPH THIS AFTERNOON...WITH A FEW HIGHER GUSTS IN SOUTHWEST 
  MINNESOTA. THE WINDS WILL THEN DECREASE TO 5 TO 15 MPH BY 
  MIDNIGHT TONIGHT. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL HOVER AROUND 20 
  BELOW TO 25 DEGREES BELOW ZERO THIS AFTERNOON...BOTTOMING OUT 
  AROUND 30 BELOW ZERO OR SLIGHTLY COLDER LATE TONIGHT AND EARLY 
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
306 
WWUS43 KFSD 100239
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
839 PM CST SAT JAN 9 2016

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071-
101045-
/O.CON.KFSD.WC.Y.0001.160110T0300Z-160110T1500Z/
LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
839 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS WILL DECREASE TO LESS
  THAN 10 MPH TONIGHT AND SUNDAY MORNING.

* WIND CHILL VALUES...DESPITE THE DECREASING WINDS...THE 
  PLUMMETING AIR TEMPERATURES TONIGHT WILL ALLOW WIND CHILL 
  VALUES TO BOTTOM OUT AT 20 BELOW TO 30 DEGREES BELOW ZERO BY 
  LATE TONIGHT AND EARLY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101045-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
839 PM CST SAT JAN 9 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST SUNDAY...

* WIND AND VISIBILITY...NORTHWEST WINDS WILL DECREASE TO 5 TO 15
  MPH BY MIDNIGHT TONIGHT.

* WIND CHILL VALUES...WIND CHILL VALUES WILL BOTTOM OUT AROUND 30
  BELOW ZERO OR SLIGHTLY COLDER LATE TONIGHT AND EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
097 
WWUS43 KFSD 100948
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
348 AM CST SUN JAN 10 2016

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071-
101500-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1500Z/
LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
348 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND AND VISIBILITY...WEST TO NORTHWEST WINDS WILL CONTINUE TO
  GRADUALLY DECREASE THROUGH EARLY SUNDAY...GENERALLY AROUND 5 MPH
  OR LESS BY MID MORNING.

* WIND CHILL VALUES...DESPITE DECREASING WINDS...THE VERY COLD AIR
  TEMPERATURES WILL ALLOW WIND CHILL VALUES TO BOTTOM OUT AT 20
  BELOW TO 30 DEGREES BELOW ZERO BY EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101700-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
348 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND AND VISIBILITY...WEST TO NORTHWEST WINDS WILL CONTINUE AT 5
  TO 15 MPH THROUGH THE MORNING.

* WIND CHILL VALUES...WIND CHILL VALUES WILL REMAIN 25 BELOW TO 35
  BELOW ZERO THROUGH MID MORNING SUNDAY BEFORE GRADUALLY MODERATING
  THROUGH MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
726 
WWUS43 KFSD 101508
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 AM CST SUN JAN 10 2016

IAZ001-012-020-021-031-032-MNZ098-NEZ013-014-SDZ038>040-052>071-
101615-
/O.EXP.KFSD.WC.Y.0001.000000T0000Z-160110T1500Z/
LYON IA-SIOUX-PLYMOUTH-CHEROKEE-WOODBURY-IDA-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...CHEROKEE...
SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...LUVERNE...
WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET...
ARLINGTON...LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...
ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU...
CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...
MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...
MONTROSE...SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...
PARKER...CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...
CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...
SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION...
NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON
908 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO BE LIGHT THROUGH THE DAY WITH TEMPERATURES
MODIFYING A BIT.

$$

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101700-
/O.CON.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
908 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

* WIND AND VISIBILITY...WEST TO NORTHWEST WINDS WILL CONTINUE AT 
  5 TO 15 MPH THROUGH THE MORNING. 

* WIND CHILL VALUES...WIND CHILL VALUES WILL REMAIN 25 BELOW TO 35
  BELOW ZERO THROUGH MID MORNING BEFORE GRADUALLY MODERATING BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN A COMBINATION OF WIND AND
COLD TEMPERATURES WILL CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN.  THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW
ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS.  THOSE PLANNING TO
VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

&&

$$
286 
WWUS43 KFSD 101706
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 AM CST SUN JAN 10 2016

IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-101815-
/O.EXP.KFSD.WC.Y.0001.000000T0000Z-160110T1700Z/
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN-
MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...
STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE...
MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE
1106 AM CST SUN JAN 10 2016

...WIND CHILL ADVISORY HAS EXPIRED...

AIR TEMPERATURES AND WIND CHILL READINGS WILL CONTINUE TO MODIFY A
BIT THROUGH THE AFTERNOON HOURS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 10:50 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Jan 8, 10:50 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1050 PM CST FRI JAN 8 2016

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 333 PM CST FRI JAN 8 2016

MID LEVEL TROUGH SAGGING OVER NORTHWEST IOWA THIS AFTERNOON WILL
SLOWLY SHIFT EAST OF THE AREA THROUGH MIDNIGHT. THE JET MAX THAT
PRODUCED A BAND OF MODERATE TO LOCALLY HEAVY SNOWFALL THIS MORNING
HAS WEAKENED CONSIDERABLY...AND WITH DRIER MID LEVEL AIR FILTERING
INTO THE REGION FROM THE NORTHWEST...EXPECT THAT THE SNOWFALL
INTENSITY WILL CONTINUE TO WEAKEN INTO THE EARLY EVENING.
MEASURABLE SNOWFALL WILL TAPER OFF FROM WEST TO EAST DURING THIS
TIME...BUT SOME SOME SCATTERED FLURRIES MAY STICK AROUND THE AREA
INTO LATE EVENING.

COLDER AIRMASS ADVECTING INTO THE REGION WILL KEEP BREEZY NORTH
NORTHWEST WINDS IN THE PICTURE THROUGH AT LEAST FRIDAY AFTERNOON.
TEMPERATURES CONTINUE TO FALL STEADILY...AND WILL CONTINUE A
DOWNWARD TREND INTO THE SINGLE DIGITS BY DAYBREAK SATURDAY. SATURDAY
WILL NOT SEE MUCH OF ANY IMPROVEMENT IN READINGS. WHILE DRIER LOW
AND MID LEVELS SHOULD ALLOW THE OVERCAST SKIES TO BECOME SCATTERED
AS THE DAY PROGRESSES...TEMPERATURES WILL BE STEADY IN THE SINGLE
DIGITS. WITH THE BLUSTERY WINDS AND COLD TEMPERATURES...WIND CHILLS
WILL DROP BELOW ZERO TONIGHT AND REMAIN IN THE 5 BELOW TO 15 BELOW
RANGE SATURDAY...WITH A FEW ISOLATED 20 BELOW WC. DO NOT THINK THE
20 BELOW WILL BE WIDESPREAD ENOUGH FOR A WIND CHILL ADVISORY...BUT
IS SOMETHING TO WATCH.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 333 PM CST FRI JAN 8 2016

TEMPERATURES AND ASSOCIATED WIND CHILL READINGS ARE THE MAIN FOCUS
FOR THE LATTER HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. FOR
SATURDAY NIGHT...EXPECT MOSTLY CLEAR SKIES WITH DECREASING WINDS AS
SURFACE RIDGE MOVES INTO WESTERN HALF OF THE CWA. WITH THE FRESH
SNOW COVER FROM TODAY...THIS SHOULD PROVIDE OPTIMAL CONDITIONS FOR
RADIATIVE COOLING IN AREAS ALONG/WEST OF I-29. HAVE COOLED FORECAST
LOWS FURTHER...CLOSER TO THE LOWEST END OF GUIDANCE SPECTRUM THOUGH
NOT QUITE AS EXTREME AS RAW CANADIAN MODEL NUMBERS AT THIS POINT.
THIS GIVES LOWS IN THE MID TEENS BELOW ZERO FOR MUCH OF THE JAMES
VALLEY AND INTO PARTS OF THE BIG SIOUX VALLEY...WITH LOWS AROUND
-10F ELSEWHERE. EVEN WITH FAIRLY LIGHT WINDS...LOOKS LIKE WE WILL
SEE WIND CHILL READINGS COLDER THAN -20F FOR SEVERAL HOURS LATE
SATURDAY EVENING THROUGH MID-LATE SUNDAY MORNING. HOWEVER AFTER
COORDINATION WITH SURROUNDING OFFICES HAVE DECIDED TO HOLD OFF
ISSUANCE AT THIS TIME.

BRIEF SHOT OF LOW LEVEL WARM ADVECTION MONDAY...FOLLOWED QUICKLY BY
ANOTHER COLD PUSH MONDAY NIGHT...AS A WEAK WAVE DROPS THROUGH THE
REGION IN NORTHWEST FLOW ALOFT. MODELS IN GOOD AGREEMENT SHOWING
ABUNDANCE OF STRATUS MOVING INTO THE AREA WITH THIS FEATURE...AND
TEMPERATURES WITHIN THE STRATUS LAYER COLD ENOUGH TO SQUEEZE OUT
SOME FLURRIES MONDAY/MONDAY NIGHT. CANNOT RULE OUT SPOTTY LOCATIONS
RECEIVING A TENTH OR TWO...BUT WILL STICK WITH FLURRIES FOR NOW.
WITH THE WARM ADVECTION...SHOULD BE ABLE TO WARM INTO THE TEENS AND
LOWER 20S ON MONDAY...BUT LOWS WILL BE BACK INTO THE SINGLE DIGITS
MONDAY NIGHT WITH ONLY A FEW DEGREES OF RECOVERY FOR HIGHS TUESDAY.

ANOTHER WAVE MOVES THROUGH THE UPPER MIDWEST WEDNESDAY...BUT MODELS
SHOWING LESS AGREEMENT ON TRACK OF THIS WAVE. TEMPERATURES WITH THIS
WAVE ALSO NOT AS COLD AS MONDAY...SO WILL LEAVE THE PERIOD DRY FOR
NOW. MAY HAVE TO ADD SOME LOW POPS INTO LATER FORECASTS THOUGH...IF
MODELS WHICH DIG THE WAVE FARTHER SOUTHWEST END UP VERIFYING. WARMER
TEMPERATURES RETURN TO THE REGION MIDWEEK...WITH QUESTION BECOMING
HOW LONG THE WARMER/SEASONABLE AIR WILL STICK AROUND. 08/00Z ECMWF
AND 08/12Z GFS SHOW MODEST COOLING AS WE MOVE TOWARD NEXT WEEKEND...
BUT 08/12Z ECMWF MUCH MORE AGGRESSIVE WITH LATE WEEK COLD PUSH...SO
WILL BEAR WATCHING TRENDS OVER NEXT SEVERAL RUNS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1045 PM CST FRI JAN 8 2016

WHILE SCATTERED FLURRIES WILL CONTINUE INTO LATER TONIGHT ANY
ACCUMULATED SNOW HAS COME TO AN END. LOWER CONFIDENCE RESIDES IN
WHETHER MVFR STRATUS WILL CLEAR OUT LATER TONIGHT. IT IS
BEGINNING TO CLEAR THROUGH THE NORTHERN PARTS OF THE AREA...AND
MODELS SHOWING THESE CLOUDS CONTINUING TO DECREASE...THOUGH
ADDITIONAL LOW CLOUDS ARE SITUATED THROUGH SOUTHERN NORTH
DAKOTA/NORTHERN SOUTH DAKOTA. SO THERE IS A POSSIBILITY THAT
THESE CLOUDS MAY STREAM INTO THE AREA LATER TONIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...JH
AVIATION...JM
Hazardous weather outlook, Jan 8, 8:38 PM CST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
838 PM CST FRI JAN 8 2016

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-100245-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-
BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
838 PM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT

SCATTERED FLURRIES MAY CONTINUE OVER PARTS OF THE AREA THROUGH
THE EVENING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIND CHILL VALUES WILL FALL TO 20 BELOW TO 30 BELOW ZERO SATURDAY
NIGHT INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in South Dakota, 2016Wind Chill Advisories in Iowa, 2016Wind Chill Advisories in Minnesota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.